Fractional model equation for anomalous diffusion
Ralf Metzler,
Walter G. Glöckle and
Theo F. Nonnenmacher
Physica A: Statistical Mechanics and its Applications, 1994, vol. 211, issue 1, 13-24
Abstract:
In recent years the phenomenon of anomalous diffusion has attracted more and more attention. One of the main impulses was initiated by de Gennes' idea of the “ant in the labyrinth”. Several authors presented asymptotic probability density functions for the location of a random walker on a fractal object. As this density function and the time dependence of its second moment are now well established, a modified diffusion equation providing the correct result is formulated. The parameters of this fractional partial differential equation are uniquely determined by the fractal Hausdorff dimension of the underlying object and the anomalous diffusion exponent. The presented equation reduces exactly to the ordinary isotropic diffusion equation by appropriate choice of the parameters. A closed form solution is given in terms of Fox's H-function. In the asymptotic case a “halved” diffusion equation can be established. Furthermore, the differences to equations considered previously are discussed.
Date: 1994
References: View complete reference list from CitEc
Citations: View citations in EconPapers (25)
Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/0378437194900647
Full text for ScienceDirect subscribers only. Journal offers the option of making the article available online on Science direct for a fee of $3,000
Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.
Export reference: BibTeX
RIS (EndNote, ProCite, RefMan)
HTML/Text
Persistent link: https://EconPapers.repec.org/RePEc:eee:phsmap:v:211:y:1994:i:1:p:13-24
DOI: 10.1016/0378-4371(94)90064-7
Access Statistics for this article
Physica A: Statistical Mechanics and its Applications is currently edited by K. A. Dawson, J. O. Indekeu, H.E. Stanley and C. Tsallis
More articles in Physica A: Statistical Mechanics and its Applications from Elsevier
Bibliographic data for series maintained by Catherine Liu ().